From Puerto Rico:
My son is 8 years old and was diagnosed with diabetes one year ago. For the
last 3 or 4 months it has been very difficult to control his blood sugar. A
slight amount of more or less insulin will put him in hypo or hyperglycemia.
The diet is almost the same, he is aware of his disease and there is no
cheating, also he is very active. Lately his doc put him on Lente in the
afternoons to avoid midnight lows. Still he goes to bed with blood sugar of
150 after snack and awakes with 250. Can you give me some insight as what can be
happening with his metabolism?
Since you say your child has had diabetes for one year, it is likely that he
makes less insulin now, and therefore has more variable blood glucose
readings. It can be very frustrating after seeing months of stable blood
sugars. This would be a good time to meet with a pediatric diabetes educator
to review and learn about the basics of diabetes care, and work with your
diabetes care team to help minimize the ups and downs where possible.
Original posting 5 Mar 1998
Posted to Daily Care
Last Updated: Tuesday April 06, 2010 15:08:56
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.